Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 23, 2007, 2:44 PM EDT for Roane County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2007, 2:44 PM EDT (18:44 UTC)
- Expired
- Jun 23, 2007, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Roane County, TN
The radar
The Knoxville radar (KMRX), 107 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:25 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 23, 10:25 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1025 AM EDT SAT JUN 23 2007 .DISCUSSION...12Z OHX/RNK SOUNDINGS MODIFIED FOR HIGHS IN THE 80S TO LOWER 90S YIELDS UNSTABLE CONDITIONS...WITH POSITIVE CAPE OF 1000 TO 1500 J/KG AND LIFTED INDICES OF -5. HOWEVER...A SIGNIFICANT TRIGGER DOES SEEM TO BE LACKING TODAY...SUCH THAT 20 TO 30 PERCENT CHANCES ARE QUITE SUFFICIENT. LITTLE TO NO SHEAR WITH FREEZING AND WET BULB ZERO HEIGHTS ALSO QUITE HIGH...SO NOT MUCH THREAT OF ANY STRONG STORMS. THE WEAK SHORTWAVE TROUGH OVER IOWA TO UPPER MIDWEST STATES MAY NOT AFFECT OUR CHANCES OF CONVECTIVE PRECIPITATION...AS MODELS AGREE ON THIS FEATURE WEAKENING AND STAYING WELL TO OUR WEST WITH TIME. AT THE SURFACE...LATEST 13Z CHART SHOWS WEAK FRONT TO OUR SOUTH AND ANOTHER OVER MID MISSISSIPPI VALLEY. MOST CONVECTION THIS MORNING IS ASSOCIATED WITH WARM AIR ADVECTION NE OF THE MISSISIPPI VALLEY FRONT. THUS...FORECAST APPEARS ON TRACK FOR TODAY WITH JUST A COSMETIC UPDATE TO ZFPMRX PRODUCT TO REMOVE AFTERNOON WORDING. WILL ALSO FRESHEN GRIDS AND WEB PRODUCTS IF HOURLY CONDITIONS DRIFT TOO FAR FROM REALITY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Jun 23, 5:00 AM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT SAT JUN 23 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-240900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DMG
In the hours before
Special weather statement, Jun 23, 2:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 236 PM EDT SAT JUN 23 2007 TNZ067-231915- ROANE- 236 PM EDT SAT JUN 23 2007 ...A STRONG THUNDERSTORM WAS AFFECTING ROANE COUNTY... AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINGSTON...MOVING SOUTHEAST AT NEAR 10 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:27 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 33 min |
| Jun 23, 5:13 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.